Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 30, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 11, 2004, 4:23 AM CDT for Saint Charles Parish, Saint John the Baptist Parish, Louisiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2004, 4:23 AM CDT (09:23 UTC)
- Expired
- Apr 11, 2004, 5:15 AM CDT
- In force
- 52 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Saint Charles Parish, LA, Saint John the Baptist Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 779 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 110923
SVRNEW
LAC089-095-111015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
421 AM CDT SUN APR 11 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. CHARLES PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF HAHNVILLE
ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF LAPLACE
* UNTIL 515 AM CDT
* AT 417 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS OVER SOUTHERN PARTS OF ST. JOHN
PARISH AND WESTERN SECTIONS OF ST. CHARLES PARISH...MOVING
NORTHEAST AT 25 TO 30 MPH.
THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM
WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3001 9058 3015 9045 3028 9035 3029 9030
3022 9039 3012 9041 3005 9038 3004 9027
2989 9043
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:45 AM CDT, 38 minutes earlier.
Area forecast discussion, Apr 11, 3:45 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 345 AM CDT SUN APR 11 2004 .DISCUSSION... LATEST SURFACE ANALYSIS SHOWED AN INVERTED TROUGH/WARM FRONT FROM NORTH CENTRAL GULF TO SOUTHEAST LOUISIANA TO GEORGIA. THE COLD FRONTAL BOUNDARY WAS FROM WEST CENTRAL MISSISSIPPI TO SOUTHEAST AND SOUTH TEXAS. IR AND LIGHTNING DETECTION SYSTEM NOTED CONVECTION FROM SOUTH TEXAS TO SOUTH CENTRAL LOUISIANA AND FROM EAST LOUISIANA TO CENTRAL ALABAMA. UPPER LEVEL DISTURBANCES WERE NOTED OVER NORTHEAST LOUISIANA TO SOUTHEAST LOUISIANA...ANOTHER OVER JUST SOUTHWEST OF BIG BEND TEXAS AND THE MAIN ONE OVER THE FOUR CORNERS REGION. THE FRONTAL BOUNDARY IS EXPECTED TO ENTER THE NORTHWEST ZONES BY 12Z TODAY AND PUSH INTO THE COASTAL WATERS LATE TONIGHT. LOW LEVEL WINDS AT 06Z FROM SOUNDING REMAINED WEAK FROM THE SOUTH 15 KNOT AT 850MB...NEAR CALM AT THE SURFACE. MOISTURE AXIS REMAINS ALONG THE FRONT AND MAY FALL BEHIND THE FRONT ACROSS EAST TEXAS...NORTH LOUISIANA AND NORTH MISSISSIPPI TONIGHT THROUGH MONDAY. MID LAYER INSTABILITY SHOULD REMAIN ACROSS THE FORECAST AREA THROUGH MONDAY DAY PERIOD. 06Z SOUNDING AT SLIDELL REVEALED A 5H TEMP OF -14C. THIS IS SLIGHTLY LOWER THAN GFS...ETA AND NGM SOLN AT 18Z TODAY. WITH THE POSSIBILITY OF A SLOW-MOVING FRONT AND COLD AIR ADVECTION AT 5H...OUR MAIN THREAT WILL HAIL AND HEAVY RAINFALL. WARM DRY SOILS AND HIGH FLASH FLOOD GUIDANCE...FORECAST AREA SHOULD HANDLE EXPECTED RAINFALL OF GENERALLY 1 TO 3 INCHES THROUGH TONIGHT. WILL KEEP HEAVY RAIN WORDING ZONES FOR TODAY. COLD AIR ADVECTION SHOULD OCCUR MONDAY DAY PERIOD. THE MOISTURE AXIS FINALLY SWEEP ACROSS THE FORECAST AREA MONDAY NIGHT AS THE MAIN TROUGH DEEPENS AND MOVES ACROSS THE LOWER MISSISSIPPI VALLEY TUESDAY. WILL LINGER POPS THROUGH TUESDAY. && .MARINE...THE STRONG COLD FRONT AND SURFACE LOW MOVING ALONG IT WILL CAUSE WINDS TO INCREASE TO NEAR SMALL CRAFT ADVISORY CRITERIA TONIGHT OR MONDAY AND CONTINUING INTO TUESDAY AS COOL HIGH PRESSURE BUILDS. && .PRELIMINARY POINT TEMP/POPS... MCB 69 54 63 45 / 90 60 50 30 BTR 70 55 63 47 / 90 60 50 30 MSY 74 60 67 50 / 90 50 40 30 GPT 73 59 64 50 / 90 50 40 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 18
Hazardous weather outlook, Apr 10, 9:20 PM CDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 920 PM CDT SAT APR 10 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-110100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 920 PM CDT SAT APR 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TONIGHT ACROSS EAST CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI. A CHANCE OF THUNDERSTORMS WILL EXIST OVER SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI. A COLD FRONT WILL MOVE INTO THE REGION TONIGHT AND WILL HELP FOCUS THUNDERSTORM DEVELOPMENT. WITH MARGINALLY UNSTABLE AIR AHEAD OF THE BOUNDARY...ALONG WITH FAVORABLE WINDS IN THE UPPER ATMOSPHERE...A FEW STRONG THUNDERSTORMS ARE POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY TONIGHT TO THE NORTH AND WEST OF LAKE PONTCHARTRAIN. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT IS EXPECTED TO MOVE THROUGH SOUTHEAST LOUISIANA... COASTAL MISSISSIPPI AND ADJACENT COASTAL WATERS SUNDAY MORNING. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AND SUNDAY NIGHT. SOME STORMS MAY BE STRONG TO SEVERE SUNDAY MORNING...MAINLY EAST AND SOUTH OF LAKE PONTCHARTRAIN INCLUDING THE MISSISSIPPI COAST. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP ACROSS THE GULF COASTAL WATERS ON MONDAY AND CONTINUE INTO TUESDAY AS OFFSHORE WINDS INCREASE TO 20 TO 25 KNOTS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... MAY BE REQUESTED LATE THIS AFTERNOON OR THIS EVENING.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 2:33 AM CDT | Severe Thunderstorm Warning | LIX | Iberville | 57 min |
| Apr 11, 3:48 AM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Saint James | 57 min |
| Apr 11, 4:16 AM CDT | Special Marine Warning | LIX | 119 min | |
| Apr 11, 4:28 AM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 62 min |
| Apr 11, 4:36 AM CDT | Severe Thunderstorm Warning | LIX | Lafourche | 54 min |
| Apr 11, 4:39 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson | 51 min |
| Apr 11, 5:20 AM CDT | Special Marine Warning | LIX | 115 min | |
| Apr 11, 5:36 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Plaquemines, Terrebonne | 39 min |
| Apr 11, 6:07 AM CDT | Special Marine Warning | LIX | 53 min | |
| Apr 11, 6:17 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 58 min |
| Apr 11, 6:24 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 11, 7:23 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 11, 7:23 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 11, 5:12 PM CDT | Special Marine Warning | LIX | 93 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.